PubMed · 1964 · 170 citations · 3 references
MedicineDermatologyPharmacotherapyOcular DiseaseOcular PathologyOcular PharmacologyDrug-induced Skin ReactionsLens DiseaseLens DisordersOcular Surface DiseaseOcular ToxicologyPigmentary DisordersCorneal ComplicationsDermatologic SequelaeDrug-induced Pigmentary ChangesDrug-induced PigmentationOpacityPigmentary ComplicationsPigmentationSkin Pigmentation Disorders
Previously undescribed ocular and dermatologic complications of prolonged chlorpromazine therapy have been noted in 70 patients of a series of many thousands receiving similar therapy. All affected patients were women who had been receiving high doses of chlorpromazine, averaging 500 to 1500 mg. daily, for at least three to five years before the complications became apparent. Skin manifestations consisted of a peculiar purplish pigmentation of the skin of exposed areas of the face, neck and hands, characterized histologically by deposition of material with the staining properties of melanin in the superficial layers of the dermis, particularly in a perivascular distribution. Ocular complications consisted of granular opacity of the cornea and often of the lens as well, the latter producing a central stellate type of cataract.
3
AN APPRAISAL OF CHLORPROMAZINE
N. WILLIAM WINKELMAN · American Journal of Psychiatry · 1957 · 44 citations
Structural effects of tranquilizers.
L Roĭzin, Charlene Jewell True, Michael J. Knight · PubMed · 1959 · 27 citations
ALLERGENICITY OF TRANQUILIZING DRUGS
Clarence Bernstein · Journal of the American Medical Association · 1957 · 11 citations